Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for high BP and pulse rate

My guy has hx of hypertension and is on 10mg of altace once a day. His diastolic is always high. He atw a Shrawma (Indian food) and his b/p went to 167/107 and a high pulse. The systemic came down to 135/98 pulse at 91 the next day by noon. He said he drank a lot of water and voided all night, but had a headache most of the night. I am concerned regarding the high diastolic and do not understand why it stayed so high and still is and how dangerous is this and how does it affect the heart and danger there...Also next time it happens what should he do. I suggested he shoud be on ASA 81 mg daily and should take a 325 mg ASA and eat/drink a food that is a direurtic. Also why is potassium so VIP for him to take and should he be on tablets..Sherre
Wed, 26 Jul 2017
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Cardiologist 's  Response
Hi dear,

Diastolic hypertension is an undesirable elevation of the lowest of the two blood pressure numbers.The desirable level of diastolic is about 80 mm Hg. Any rise above that number is associated with an increase in adverse events.
Trails done says that;

Every 10 mm rise in diastolic pressure causes a doubling of incidence of adverse events such as heart attack, stroke, kidney failure and heart failure.

When the heart beats it pushes blood out into the very large blood vessels. These vessels are elastic and take up some of the force by expanding. Then while the heart rests between beats the large vessels contract towards their normal size thus continuing to push blood around the body. This pressure in vessel during relaxation is called diastolic bp.

As age progresses fat starts to accumulate in arteries and they loses their elasticity hence does not relax properly causing a elevated diastolic pressure.

Increased diastolic pressure can not be alone treated with medicines ,severe life style modification is required
45 minute of strenous exercise should be done
low salt food must be taken
avoid fatty and oily food
30 minutes of brisk walk daily
ecosprin 75mg can be taken daily prevents future cardisc risk
a serum lipid pfl should be done
it will take atleast 3 months to notice any change

he is on high dose of ramipril which causes hypokalenia hence he should take potaasium supllements like banana coconut water daily

dont use diuretics now first try wat i advised for 3 months
tx
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My blood pressure is 107/72 and pulse of 90. I am lightheaded and dizzy. What can be causing it? I have been on Lisinopril for years and have had...

Recent questions on  Ramipril

doctor1 MD

had angioplasty with senting aweekback after angina pain. i had undergone bypass surgery 22 years back.out of 4 grafts only swg to lad was patent...

doctor1 MD

Hi Ia m a 49 year old woman who has had high blood pressure for around 9 years, i was taking Antanalol 50mg but on my last 2 visits it was...

doctor1 MD

i have joint pains, worse in hands and feet with increasing pain in knees and shins. i have all the symptoms of restless leg syndrome, i recently...

doctor1 MD

Hello, what s the difference between Eritel LN80 ( Telmisartan 80 mg & cilnidipine 10 mg tablets) & Teram H5 (Telmisartan 40 mg, Ramipril 5 mg,...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I am taking Ramipril and Amlodipine Besylate for pressure. Does Ashwagandha interact with my medication?

doctor1 MD

Hi Drugs for HBP can be tricky. Do you know of any good alternatives for Amlodipine (my current drug) with less/more moderate side effects? I've...